# SDR 20010205CW017

- Difficulty date: December 12, 2000
- Submitted: February 5, 2001
- Operation: General aviation
- Aircraft: N4048P
- Make and model: Piper PA-23-160
- Aircraft serial: 231525
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 1802716
- Condition: Broken
- Location: Nr 3 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REPAIR OF MASSIVE OIL LEAK ON LEFT ENGINE, FOUND EXHAUST STACK MISSING ON NR3 CYLINDER.  STACK BROKEN AT FLANGE AND WAS LYING IN COWL.  AIRCRAFT HAD BEEN FLYING THIS WAY FOR SEVERAL HOURS.  STACK ON NR2 CYLINDER WAS CRACK MORE THAN 50 PERCENT AT FLANGE.  OTHER IMPROPER REPAIRS NOTED ON OTHER EXHAUST PIPES.  AC HAD JUST PREVIOUSLY BEEN ANNUALED.  NEW PARTS WERE INSTALLED.
